MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 2; UNCEMENTED HIP STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2019: lot 103219: (b)(4) items manufactured and released on 23-nov-2010.Expiration date: 31-10-2015.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem, head and liner) occured 8 years after cementless total hip arthroplasty in a (b)(6) year old woman.Radiographic image provided shows the presence of radiolucent lines in gruen zones 1 and 2 and signs of stress shielding suggesting implant mobilization.Aseptic loosening is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.Preliminary investigation performed by medacta r&d hip project manager: pe liner shows debris of unknown reason (due to removal process or impingement events?).The material is probably coming from the internal equatorial edge.Visual inspection performed by medacta r&d hip project manager: ha layer still intact on the proximal part of the implant on few sides.Femoral neck and pe liner show signs of extraction.
 
Event or Problem Description
Revision performed after 8 years and 1 month form the primary due to pain caused by an aseptic loosening of the amistem lat size 2.During the revision the stem, the head and the inlay were changed.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 2
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8649827
Report Number3005180920-2019-00414
Device Sequence Number2039467
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number01.18.142
Device Lot Number103219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight70